On the approximation of the Lotka-McKendrick equation with finite life-span

M. Iannelli, F. A. Milner

Research output: Contribution to journalArticlepeer-review

32 Scopus citations

Abstract

We consider the linear Lotka-McKendrick equation and discuss in detail how to solve the problem of the breakdown of the usual finite-difference methods when the mortality is unbounded. Usual error bounds require some derivative of the mortality rate to be bounded across all ages. Our approach works for a model class of mortality rates, and we show that not all methods are compatible with any mortality function.

Original languageEnglish (US)
Pages (from-to)245-254
Number of pages10
JournalJournal of Computational and Applied Mathematics
Volume136
Issue number1-2
DOIs
StatePublished - Nov 1 2001
Externally publishedYes

Keywords

  • Age structure
  • Numerical method

ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'On the approximation of the Lotka-McKendrick equation with finite life-span'. Together they form a unique fingerprint.

Cite this